Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 11, NWS Eureka, CA

January 29, 2017

NWS Eureka, CA issued this small craft advisory at Jan 29, 2017, 2:18 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2017, 2:18 AM PST (10:18 UTC)
Expired
Jan 29, 2017, 9:09 AM PST
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

852 
WHUS76 KEKA 291018
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
218 AM PST SUN JAN 29 2017

PZZ450-455-470-475-291830-
/O.NEW.KEKA.SC.Y.0011.170129T1018Z-170129T2000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
218 AM PST SUN JAN 29 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL NOON PST TODAY. 

* WAVES/SEAS...WEST 9 TO 11 FEET...13 SECONDS THROUGH THE MORNING.
  SEAS WILL GRADUALLY DECAY LATER TODAY AND INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
800 
WHUS76 KEKA 291709
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
909 AM PST SUN JAN 29 2017

PZZ450-455-470-475-291815-
/O.CAN.KEKA.SC.Y.0011.000000T0000Z-170129T2000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
909 AM PST SUN JAN 29 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. SEAS WILL CONTINUE JUST BELOW ADVISORY CRITERIA
TODAY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 3:54 PM PST, 10 hours 24 minutes earlier.

Area forecast discussion, Jan 28, 3:54 PM PST, 10 hours 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
354 PM PST Sat Jan 28 2017

.SYNOPSIS...
High pressure will persist across the region through Monday, with
dry conditions continuing. Another storm system will bring
widespread rainfall and higher elevation snows to the region by
mid week, with dry weather returning just in time for next
weekend.

&&

.DISCUSSION...
.SHORT TERM...
(Tonight through Monday evening)

A dirty ridge is in place across the region, which has been allowing
mid to high level clouds to continue drifting east and southeast
across the area. This has tempered the diurnal heating somewhat for
coastal areas, where this and an onshore flow have keep temperatures
in the lower to mid 50s, verses the mid to upper 50s that was
expected. Taking a closer look at the numerical guidance, even the
short-term hi-resolution models continue to struggle with this.
Thus, persistence was the main theme with the sky grids for the
remainder of the evening and overnight, as cloud cover was increased
to account for observational trends.

The other noteworthy (somewhat) change to the forecast was to remove
all mention of fog for tonight and tomorrow night given the poor
model performance described above with the clouds, which will
mitigate fog development, and again observational trends over the
last couple of days. Here, the models hit the fog harder than what
actually developed, which as we all now was not much in the foggy
world of forecasting.

.LONG TERM...
(Tuesday through next Saturday)

A return to wetter weather is in store for the region, beginning by
the middle of the week. Guidance remains in good agreement with our
next storm system to affect the region, with just a slight slowing
trend seen in the data, which is no surprise given the forecast
range. The net affect of this was to limit precip chances for the
latter half of Tuesday to northern portions of the forecast area,
before spreading it across the entire area by Wednesday. Rainfall
amounts with this storm don't look particularly heavy, but
sufficient for area rivers and streams to see sharp rises. However,
this is still several days out, so again plenty of time to watch
this and see how things unfold. dry weather looks to return just in
time for next weekend. /PD

&&

.AVIATION...
VFR conditions and light winds are expected to continue
for the next 24 hours. Some haze is expected along portions of the
Redwood Coast, but MVFR restrictions are expected to be short-lived
if they do occur. /SEC

&&

.MARINE...
Generally light winds are expected through early next week
with W swell continuing. S winds and short period seas will begin to
ramp up early Wednesday with solid gale force gusts by Wednesday
evening. This progression is almost 12 hours slower than indicated
by the Friday afternoon package. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jan 28, 5:04 AM PST, 21 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
504 AM PST SAT JAN 28 2017

CAZ101>113-291315-
COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST-
SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY-
MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR-
SOUTHEASTERN MENDOCINO INTERIOR-
504 AM PST SAT JAN 28 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.